MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VALVE, O.P.S (STERILE); OVERPRESSURE SAFETY VALVE

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VALVE, O.P.S (STERILE); OVERPRESSURE SAFETY VALVE
Model Number LH130
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the vent valves were splurging blood in the air.There was 5-10cc of blood loss.The product was changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 17, 2020.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added expiration date); g4 (date received by manufacturer); g7 (indication that this is a follow-up report); h2 (follow-up due to additional information and device evaluation); h3 (device evaluated by manufacturer); h4 (device manufacture date); h6 (identification of evaluation codes 10, 11, 3331, 213, 67).Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 - analysis of production records.Results code: 213 - no device problem found.Conclusions code: 67 - no problem detected.Visual inspection was performed on the returned sample.There was blood noted within the valve, no other visual anomalies were noted on the sample.Ops valves are subject to a 100% leak test, which includes five different tests the units are run through to ensure there are no leaks and both the umbrellas and duckbills are functioning properly.The returned sample was setup to be manually run through each of these tests to determine if the umbrellas were functioning properly and not allowing air to enter the valve.The returned sample met specification and functioned as intended.The retention sample was functioned as intended.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
VALVE, O.P.S (STERILE)
Common Device Name
OVERPRESSURE SAFETY VALVE
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9843072
Report Number1124841-2020-00071
Device Sequence Number11470541
Product Code DTL
UDI-Device Identifier00699753450226
UDI-Public(01)00699753450226
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K820297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberLH130
Device Catalogue NumberN/A
Device Lot NumberXK05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1